Oregon, 2010Heavy Snow in Oregon, December 18 to 20, 2010
December 18 to 20, 2010 · NWS MFR · 1 event in 1 county or zone
A series of systems moved into southwest Oregon during this time period. especially in the Kalmiopsis Wilderness area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of systems moved into southwest Oregon during this time period. Most of the precipitation fell as rain...but higher terrain in the area got heavy snow...especially in the Kalmiopsis Wilderness area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 18, 9:09 AM PST, 4 hours 51 minutes earlier.
Area forecast discussion, Dec 18, 9:09 AM PST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
909 AM PST SAT DEC 18 2010
.DISCUSSION...
NO UPDATE WILL BE ISSUED TODAY AS EXISTING HEADLINES ARE PRETTY
MUCH IN LINE WITH CURRENT AND EXPECTED CONDITIONS. WE WILL NEED TO
ANALYZE THE SITUATION IN LAKE COUNTY A BIT FURTHER...AS WINDS HAVE
DIMINISHED BELOW WARNING CRITERIA...SNOWFALL HAS STOPPED...AND
SNOW LEVELS APPEAR TO BE RISING.
WE ARE IN THE PROCESS OF COLLECTING SPOTTER REPORTS...REPORTS
FROM THE RESPECTIVE DEPARTMENTS OF TRANSPORTATION...QUERYING OUR
EXTENSIVE COOPERATIVE OBSERVER NETWORK...COCORAHS...AND THE
EXTENSIVE REAL TIME OBSERVATION NETWORK ON MESOWEST FOR STORM
REPORTS. THESE WILL BE COMPILED AS LOCAL STORM REPORTS UNDER THE
RECENT STORM REPORTS TITLE FROM THE LOCAL WARNINGS AND STORM
REPORTS LINK ON OUR WEB SITE.
THUS FAR REPORTS HAVE BEEN OF 5 TO 8 INCHES OF NEW SNOW IN THE
CASCADES AND SISKIYOUS...AS WELL AS 2 TO 6 INCHES ACROSS THE EAST
SIDE NEAR AND ABOVE 4500 FEET. WIND GUSTS OF 40 TO 60 MPH WERE
ALSO REPORTED IN LAKE COUNTY FROM EARLY THIS MORNING.
THE PREVIOUS DISCUSSION DOES A GREAT JOB EXPLAINING THE REST OF
THE DETAILS. LUTZ
&&
.AVIATION...
VALLEY AIRFIELDS ARE MOSTLY VFR WITH SOME MVFR THIS MORNING PER
OUR OBSERVATION COLLECTIVE. EXPECT THAT CONDITIONS ARE MORE LIKELY
MVFR TO IFR IN WESTERN SISKIYOU...INTERIOR CURRY...AND JOSEPHINE
COUNTIES TO THE UMPQUA DIVIDE UNDER MORE EXTENSIVE SHOWER ACTIVITY.
SOME THUNDERSTORMS HAVE BEEN OCCURRING IN THE COASTAL COUNTIES
THIS MORNING. MOUNTAIN OBSCURATIONS ARE PARTIAL OVER THE CENTER OF
THE AREA...BUT NEAR TOTAL ELSEWHERE. FOR TODAY EXPECT SHOWERS AND
THUNDERSTORMS ACROSS THE WEST SIDE AND SHOWERS ON THE EAST SIDE.
THIS EVENING ANOTHER BAND OF PRECIPITATION WILL ENHANCE ACTIVITY
ALONG THE COAST AND THEN SPREAD ACROSS THE WEST SIDE...WHILE A
WARM FRONTAL BAND LIFTS NORTHWARD FROM NORTHEAST CALIFORNIA INTO
SOUTHEAST LAKE AND KLAMATH COUNTIES. EXPECT MVFR TO LOCAL IFR IN
SHOWERS TODAY AND TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 524 AM PST SAT DEC 18 2010/
DISCUSSION...AN OCCLUDED FRONT...THE FIRST IN A LONG SERIES OF
DISTURBANCES TO IMPACT OUR REGION OVER THE NEXT WEEK...CROSSED THE
CASCADES OVERNIGHT AND IS EXPECTED TO EXIT THE LAKE COUNTY AND MODOC
COUNTY AREA IN THE NEXT FEW HOURS. THUS...WINDS HAVE DECREASED
ALONG THE COAST AND IN THE WESTERN VALLEYS BUT ARE JUST NOW
BECOMING STRONG IN LAKE AND MODOC COUNTIES. THERE WILL BE WIDESPREAD
SHOWERS IN THE WAKE OF THE FRONT WITH THE POTENTIAL FOR
THUNDERSTORMS...ESPECIALLY OVER THE COASTAL WATERS AND ALONG THE
COAST IN THE AFTERNOON. SOME OF THESE STORMS COULD BE STRONG AS
THE NAM MODEL DEPICTS AN IMPRESSIVE AMOUNT OF SHEAR IN THE 0-3KM
LAYER.
FOR THE SAKE OF SIMPLICITY AND CLARITY...GIVEN THAT THERE WILL BE
PERIODS OF SNOW SHOWERS BEHIND THE FRONT AT ELEVATIONS ABOVE 3500
TO 4000 FEET TODAY FOLLOWED BY ANOTHER STRONG FRONT TONIGHT INTO
SUNDAY...I HAVE CONTINUED THE WINTER STORM HEADLINES TODAY AND
EXTENDED THEM THROUGH SUNDAY.
THIS IS RATHER THAN WHAT COULD HAVE BEEN A MIXTURE OF TEMPORARILY
ENDING WINTER WEATHER HEADLINES IN SOME OF OUR ZONES AND
DOWNGRADING FROM WINTER STORM WARNING TO WINTER WEATHER ADVISORY
IN OTHERS FOR TODAY...THEN UPGRADING THE WINTER WEATHER HEADLINES
AGAIN FOR THE FRONT THAT WILL ARRIVE LATE THIS EVENING. SNOW LEVELS
NEAR 4000 FEET EARLY THIS EVENING WILL FALL TO AROUND 3000 FEET BY
SUNDAY MORNING. WINDS TONIGHT AND SUNDAY ARE NOT EXPECTED TO BE
QUITE AS STRONG AS THEY WERE WITH THE FRONT EARLY THIS MORNING BUT
IT WILL STILL BECOME BREEZY TO WINDY AGAIN AND SNOWFALL TOTALS
WITH THIS NEXT FRONT WILL BE SIMILAR OR GREATER THAN WHAT OCCURRED
OVERNIGHT.
A VERY SHORT BREAK IS FORECAST FOR SUNDAY EVENING WITH A PERIOD OF
ADDITIONAL SHOWERS AND SNOW SHOWERS FOLLOWED BY A SURFACE TROUGH.
THIS TROUGH IS EXPECTED TO MOVE EAST ACROSS OUR REGION LATE SUNDAY
NIGHT THROUGH MONDAY.
THIS PATTERN WILL CONTINUE THROUGH THE WEEK BUT MODEL DIFFERENCES
ALREADY BECOME SIGNIFICANT BY TUESDAY. SHOWERS ARE LIKELY TUESDAY THEN
THE ECMWF CONTINUES A WET AND PROGRESSIVE PATTERN THROUGH THE
MIDDLE OF THE WEEK WHILE THE GFS DEPICTS A MUCH WEAKER SYSTEM
WEDNESDAY THEN A BREAK BETWEEN SYSTEMS ON THURSDAY INTO FRIDAY
THAT WOULD BE HELPFUL FOR TRAVELERS. BOTH MODELS RESUME THE WET
PATTERN NEXT WEEKEND. THUS...THERE IS A HIGHER THAN NORMAL
PROBABILITY FOR SNOW ON CHRISTMAS DAY WITH SNOW LEVELS THAT MAY BE
SIMILAR TO WHAT THEY WERE LAST NIGHT...AROUND 3500 FEET.
AVIATION...AREAS OF MOUNTAIN OBSCURATIONS WITH SHOWERS AND SNOW SHOWERS
THROUGH THIS EVENING. ALSO...ISOLATED THUNDERSTORMS NEAR THE COAST
DURING THE NEXT 24 HOURS. THE NEXT FRONT WILL BRING WIDESPREAD
MVFR AND LOCAL IFR CONDITIONS LATE THIS EVENING INTO SUNDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 4 PM PST SUNDAY FOR ORZ029-030.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ031.
WINTER WEATHER ADVISORY UNTIL 4 PM PST SUNDAY FOR ORZ027-028.
CA...WINTER WEATHER ADVISORY UNTIL 4 PM PST SUNDAY FOR CAZ084-085.
WINTER STORM WARNING UNTIL 10 PM PST SUNDAY ABOVE 3500 FEET FOR
CAZ080-082.
WINTER WEATHER ADVISORY UNTIL 4 PM PST SUNDAY ABOVE 3500 FEET
FOR CAZ081.
WINTER STORM WARNING UNTIL 10 PM PST SUNDAY FOR CAZ083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 3 AM PST TUESDAY FOR
PZZ350-356.
HAZARDOUS SEAS WATCH FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST SUNDAY
FOR PZZ350-356.
GALE WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
PZZ370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST SUNDAY FOR
PZZ370-376.
HAZARDOUS SEAS WATCH FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST SUNDAY
FOR PZZ370-376.
BTL/SVEN/DW/MTSHazardous weather outlook, Dec 18, 5:12 AM PST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
512 AM PST SAT DEC 18 2010
ORZ031-190000-
CENTRAL AND EASTERN LAKE COUNTY-
512 AM PST SAT DEC 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT UNTIL 4 PM PST TODAY. SEE THE
WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ083-190000-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
512 AM PST SAT DEC 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT THROUGH TONIGHT. SEE THE
WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE WINTER STORM WARNING WILL BE IN EFFECT UNTIL 10 PM PST SUNDAY.
THE ACTIVE WEATHER PATTERN WILL THEN CONTINUE FOR MUCH OF THE
WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-082-190000-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
512 AM PST SAT DEC 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING ABOVE 3500 FEET IS IN EFFECT THROUGH
TONIGHT. SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE WINTER STORM WARNING ABOVE 35000 FEET WILL BE IN EFFECT UNTIL
10 PM PST SUNDAY. THE ACTIVE WEATHER PATTERN WILL THEN CONTINUE
FOR MUCH OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ084-085-ORZ027>030-190000-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
512 AM PST SAT DEC 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT. SEE THE
WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE WINTER WEATHER ADVISORY WILL BE IN EFFECT UNTIL 4 PM PST
SUNDAY. THE ACTIVE WEATHER PATTERN WILL THEN CONTINUE FOR MUCH OF
THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-190000-
CENTRAL SISKIYOU COUNTY-
512 AM PST SAT DEC 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY ABOVE 3500 FEET IS IN EFFECT THROUGH
TONIGHT. SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE WINTER WEATHER ADVISORY ABOVE 3500 FEET WILL BE IN EFFECT
UNTIL 4 PM PST SUNDAY. THE ACTIVE WEATHER PATTERN WILL THEN
CONTINUE FOR MUCH OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 18, 9:07 AM PST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
907 AM PST SAT DEC 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM HEAVY RAIN 4 SSW APPLEGATE 42.21N 123.19W
12/18/2010 M0.90 INCH JACKSON OR TRAINED SPOTTER
24 HOURS ENDING AT 8 AM PST
&&
SPILDELocal storm report, Dec 18, 9:29 AM PST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
929 AM PST SAT DEC 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM SNOW SSE MOUNT SHASTA 41.32N 122.31W
12/18/2010 M2.0 INCH SISKIYOU CA TRAINED SPOTTER
SLUSHY 2 INCHES OF SNOW FELL FROM 430 TO 830 PM PST
FRIDAY. SNOW THAT FELL AFTER 830 PM WAS WET, MELTING AND
MIXED WITH RAIN.
&&
SPILDELocal storm report, Dec 18, 9:57 AM PST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
957 AM PST SAT DEC 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM SNOW 10 SSE SPRAGUE RIVER 42.32N 121.44W
12/18/2010 M2.0 INCH KLAMATH OR TRAINED SPOTTER
SLUSHY 2 INCHES OF SNOW FELL OVERNIGHT. WATER EQUIVALENT
0.30 INCHES. CURRENT TEMEPRATURE 33 DEGREES. JUST BEGAN
SNOW AGAIN LIGHTLY.
&&
SPILDELocal storm report, Dec 18, 10:19 AM PST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEDFORD OR
1019 AM PST SAT DEC 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM SNOW ESE MOUNT SHASTA 41.32N 122.31W
12/18/2010 M1.0 INCH SISKIYOU CA TRAINED SPOTTER
SLUSHY 1 INCH OF ACCUMULATION SINCE SNOW BEGAN AROUND
SUNSET. CURRENTLY 31 DEGREES. ELEVATION 3700 FEET.
0148 AM NON-TSTM WND GST WEED 41.42N 122.38W
12/18/2010 M50.00 MPH SISKIYOU CA MESONET
PEAK WIND RECORDED AT 0148 PST.
0335 AM SNOW 15 WNW CRESCENT 43.55N 121.97W
12/18/2010 M5.0 INCH KLAMATH OR DEPT OF HIGHWAYS
ODOT MEASURED 5 INCHES IN LESS THAN 12 HOURS AT
WILLAMETTE PASS.
0400 AM SNOW 5 S BLY 42.33N 121.04W
12/18/2010 M5.0 INCH KLAMATH OR DEPT OF HIGHWAYS
12 HOUR SNOWFALL AMOUNT REPORTED BY ODOT AT BLY SUMMIT.
SAME AMOUNT ALSO AT QUARTZ HILL SUMMIT.
0400 AM SNOW 20 WNW KLAMATH FALLS 42.33N 122.13W
12/18/2010 M5.0 INCH KLAMATH OR DEPT OF HIGHWAYS
12 HOUR SNOWFALL AMOUNT FROM ODOT.
0400 AM HEAVY SNOW SISKIYOU SUMMIT 42.06N 122.57W
12/18/2010 M8.0 INCH JACKSON OR DEPT OF HIGHWAYS
ODOT REPORTED 12 HOUR SNOW AMOUNT OF 8 INCHES ON BOTH THE
NORTH AND SOUTH SIDE OF SISKIYOU SUMMIT.
0400 AM SNOW 15 E MOUNT SHASTA 41.32N 122.03W
12/18/2010 M8.0 INCH SISKIYOU CA PUBLIC
MOUNT SHASTA SKI PARK REPORTED 6 INCHES OF NEW SNOW
OVERNIGHT WITH A 12 HOUR SNOW TOTAL OF 8 INCHES.
0500 AM SNOW 9 SSW ASHLAND 42.07N 122.77W
12/18/2010 M5.0 INCH JACKSON OR PUBLIC
12 HOUR SNOWFALL AMOUNT AT MOUNT ASHLAND SKI LODGE AT
NEAR 6350 FEET.
0503 AM NON-TSTM WND GST 7 E LAKEVIEW 42.19N 120.21W
12/18/2010 M56.00 MPH LAKE OR MESONET
PEAK WIND GUST AT 503AM PST. ELEVATION 6147 FEET.
0605 AM NON-TSTM WND GST 2 NE VALLEY FALLS 42.36N 120.25W
12/18/2010 M59.00 MPH LAKE OR PUBLIC
WIND GUST OCCURRED AT 450AM PST. WIND CURRENTLY SOUTH 26
MPH.
0605 AM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
12/18/2010 M1.44 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR TOTAL. MOST OF THE RAIN FELL SINCE 6 PM PST LAST
NIGHT.
0700 AM HEAVY RAIN 4 NNW GRANTS PASS 42.50N 123.34W
12/18/2010 M1.10 INCH JOSEPHINE OR TRAINED SPOTTER
12 HOUR TOTAL.
0700 AM SNOW 10 SW MOUNT SHASTA 41.22N 122.45W
12/18/2010 M7.0 INCH SISKIYOU CA PARK/FOREST SRVC
12 HOUR SNOWFALL AMOUNT AT 5870 FEET. SOURCE MOUNT SHASTA
AVALANCHE CENTER.
0800 AM SNOW 7 W LAKEVIEW 42.19N 120.48W
12/18/2010 M4.0 INCH LAKE OR PUBLIC
MEASURED 4 INCHES OF SNOW SINCE 10PM PST FRIDAY NIGHT.
WIND GUSTED TO 43 MPH AT 508AM PST. SNOW DID NOT BLOW
AROUND VERY MUCH AS IT WAS QUITE WET. TEMPERATURE 37F AT
453AM PST AND IS CURRENTLY 33F. SNOW HAS ENDED.
0800 AM HEAVY SNOW CHEMULT 43.22N 121.78W
12/18/2010 M7.1 INCH KLAMATH OR CO-OP OBSERVER
SNOW LIKLEY FELL IN A PERIOD OF ABOUT 13 HOURS.
0800 AM SNOW CRATER LAKE 42.90N 122.13W
12/18/2010 M6.2 INCH KLAMATH OR CO-OP OBSERVER
NEW SNOW REPORTED AT PARK HEADQUARTERS.
0830 AM HEAVY RAIN 5 NNE SELMA 42.34N 123.57W
12/18/2010 M1.39 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
0906 AM HEAVY RAIN 4 SSW APPLEGATE 42.21N 123.19W
12/18/2010 M0.90 INCH JACKSON OR TRAINED SPOTTER
24 HOURS ENDING AT 8 AM PST
0926 AM SNOW SSE MOUNT SHASTA 41.32N 122.31W
12/18/2010 M2.0 INCH SISKIYOU CA TRAINED SPOTTER
SLUSHY 2 INCHES OF SNOW FELL FROM 430 TO 830 PM PST
FRIDAY. SNOW THAT FELL AFTER 830 PM WAS WET, MELTING AND
MIXED WITH RAIN.
0954 AM SNOW 10 SSE SPRAGUE RIVER 42.32N 121.44W
12/18/2010 M2.0 INCH KLAMATH OR TRAINED SPOTTER
SLUSHY 2 INCHES OF SNOW FELL OVERNIGHT. WATER EQUIVALENT
0.30 INCHES. CURRENT TEMEPRATURE 33 DEGREES. JUST BEGAN
SNOW AGAIN LIGHTLY.
&&
LUTZLocal storm report, Dec 18, 11:24 AM PST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1124 AM PST SAT DEC 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM HEAVY RAIN 4 SE HARBOR 42.00N 124.20W
12/18/2010 M1.20 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 9 AM PST. SMALL HAIL FALLING
CURRENTLY...LESS THAN PEA SIZE.
&&
SPILDELocal storm report, Dec 18, 12:04 PM PST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1204 PM PST SAT DEC 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY SNOW N TENNANT 41.58N 121.91W
12/18/2010 M6.0 INCH SISKIYOU CA TRAINED SPOTTER
6 INCHES OF HEAVY WET SNOW FELL FROM 6 PM PST FRIDAY
UNTIL MIDNIGHT. LIGHT SNOW CONTINUED OVERNIGHT BUT WAS
WET AND ACCUMULATION COMPACTED TO 4 INCHES BY SATURDAY
MORNING.
&&
SPILDEHeavy Snow, Eastern Curry County & Josephine County
- When
- December 18, 2:00 PM PST to December 20, 11:00 AM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
The King Mountain SNOTEL, which is in zone ORZ023 but very close to ORZ024 at 4000 feet, recorded 11 inches of snow in 22 hours ending at 19/1200 PST, then another 11 inches in 23 hours ending at 20/1100 PST. Warnings are not issued for 4000 feet altitudes in either zone, but the snow levels were considerably lower in ORZ024 with snow reported down to 1500 feet. Therefore it is assumed that warning criteria was met above 2000 feet or so in the Kalmiopsis Wilderness area.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in Utah, December 18 to 23, 2010$21 million · 14 events
- Winter Weather in Kansas, December 18, 20101 death · 1 event
- Debris Flows and Strong Wind in California, December 18 to 20, 2010$158,000 · 9 events
- Flash Flooding and Heavy Rain in Hawaii, December 18 to 23, 201021 events
- Winter Storm and High Wind in Wyoming, December 18 to 20, 201059 kt wind · 13 events
- Winter Storm in Wyoming, December 18 to 20, 201012 events
- Winter Storm and Winter Weather in Colorado, December 18 to 21, 20106 events
- Blizzard and Winter Storm in Alaska, December 18 to 19, 201053 kt wind · 6 events
- Heavy Snow in Idaho, December 18 to 20, 20104 events
- Winter Storm in Utah, December 18 to 23, 20104 events
- Winter Weather in North Carolina, December 18, 20104 events
- Waterspouts in Gulf of Mexico, December 18, 20103 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 265236.